Alert archive / North Dakota / Wind Advisories in 2008
Wind Advisory 20, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Jun 28, 2008, 4:19 AM CDT for 19 counties in North Dakota. It took effect at Jun 28, 2008, 9:00 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2008, 4:19 AM CDT (09:19 UTC)
- In effect from
- Jun 28, 2008, 9:00 AM CDT
- Expired
- Jun 28, 2008, 8:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Bismarck, ND
Counties Bottineau County, ND, Burleigh County, ND, Dickey County, ND, Emmons County, ND, Foster County, ND, Grant County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Mercer County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 76 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 2057 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 280919 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 419 AM CDT SAT JUN 28 2008 ...STRONG WINDS WILL DEVELOP THIS MORNING AND CONTINUE INTO THE AFTERNOON AND EARLY EVENING... .NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH WILL DEVELOP ACROSS CENTRAL NORTH DAKOTA THIS MORNING AND CONTINUE THROUGH THE AFTERNOON. THE WINDS WILL DIMINISH IN THE LATE AFTERNOON IN CENTRAL NORTH DAKOTA...BUT THE STRONG WINDS WILL CONTINUE FROM CARRINGTON TO JAMESTOWN TO ASHLEY AND ELLENDALE INTO THE EARLY EVENING. MOTORISTS SHOULD USE CAUTION. NDZ003>005-011>013-019>022-034-035-042-045-046-281730- /O.NEW.KBIS.WI.Y.0020.080628T1400Z-080628T2100Z/ RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER- MCLEAN-SHERIDAN-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT... TOWNER...RUGBY...BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY... MANDAN...BISMARCK...ELGIN...FORT YATES...LINTON 419 AM CDT SAT JUN 28 2008 /319 AM MDT SAT JUN 28 2008/ ...WIND ADVISORY IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS MORNING TO 4 PM CDT /3 PM MDT/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS MORNING TO 4 PM CDT /3 PM MDT/ THIS AFTERNOON. NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL DEVELOP BY LATE MORNING AND CONTINUE THROUGH EARLY AFTERNOON. THE WINDS WILL DIMINISH TO BELOW ADVISORY CRITERIA BY LATE AFTERNOON. A WIND ADVISORY MEANS THAT STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NDZ023-025-036-037-047-048-050-051-281730- /O.NEW.KBIS.WI.Y.0020.080628T1400Z-080629T0100Z/ WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...HARVEY...CARRINGTON...STEELE... JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES 419 AM CDT SAT JUN 28 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CDT THIS EVENING. NORTH TO NORTHWEST WINDS 30 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL DEVELOP BY LATE MORNING AND CONTINUE THROUGH THE AFTERNOON...THEN DIMINISH BELOW ADVISORY CRITERIA IN THE EARLY EVENING. A WIND ADVISORY MEANS THAT STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
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
000 WWUS73 KBIS 290042 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 742 PM CDT SAT JUN 28 2008 ...WINDS DIMINISHING THIS EVENING... THE STRONG NORTH WINDS THAT SWEPT ACROSS EAST CENTRAL NORTH DAKOTA TODAY ARE GRADUALLY DIMINISHING ACROSS THE REGION. BY SUNSET THE WINDS WILL FURTHER DIMINISH TO LESS THAN 20 MPH. THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE FOR EAST CENTRAL NORTH DAKOTA AT 8 PM CDT. NDZ023-025-036-037-047-048-050-051-290145- /O.EXP.KBIS.WI.Y.0020.000000T0000Z-080629T0100Z/ WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...HARVEY...CARRINGTON...STEELE... JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES 742 PM CDT SAT JUN 28 2008 ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING. THE WINDS WILL CONTINUE TO DIMINISH THIS EVENING. THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 PM CDT. $$ WAA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Jun 28, 2:39 AM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 28, 2:39 AM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 239 AM CDT SAT JUN 28 2008 .SHORT TERM...TODAY THROUGH MONDAY NIGHT... THE MODELS ARE IN GOOD AGREEMENT AGAIN THIS MORNING DIGGING THE UPPER LEVEL LOW RAPIDLY ACROSS THE STATE THIS MORNING...PUTTING IT IN SOUTHEASTERN MINNESOTA BY NOON. THE LOW AND MID LEVEL WINDS WILL BE STRONG...TRANSITIONING EAST THROUGH THE DAY WITH THE LOW. LOOKS LIKE THE STRONGEST WINDS ALOFT IN THE WEST WILL BE THIS MORNING...BUT WITH THE MORNING INVERSION...THE SURFACE WINDS WONT BE LINKED UNTIL LATE MORNING...SO WINDS SHOULD STAY BELOW WIND ADVISORY CRITERIA. CENTRAL AND ESPECIALLY EAST CENTRAL ND WILL SEE GOOD LINKAGE TO THE STRONG WINDS ALOFT IN THE LATE MORNING AND EARLY AFTERNOON AND WILL GO WITH A WIND ADVISORY STARTING AT 14Z AND CONTINUING INTO THE LATE AFTERNOON. THE WINDS SHOULD DROP OFF RAPIDLY IN THE LATE AFTERNOON AND EVENING AS THE LOW EXITS THE REGION AND A STRONG UPPER LEVEL RIDGE MOVES INTO THE ROCKIES. AREA RADARS CONTINUE TO INDICATE SHOWERS ROTATING AROUND THE UPPER LEVEL LOW WHICH SHOULD SHIFT EAST ALSO WITH THE LOW. TEMPERATURES TODAY WILL BE BELOW NORMAL AGAIN. SATURDAY THROUGH MONDAY THE UPPER LEVEL RIDGE WILL MOVE TO A POSITION ALONG THE LEE OF THE ROCKIES BRINGING WARM ADVECTION AND INCREASING STABILITY TO THE AREA. TEMPERATURES WILL WARM TO NORMAL AND WARMER WITH LITTLE CHANCE OF PRECIP. TUESDAY THROUGH SATURDAY... ALTHOUGH A STRONG UPPER RIDGE KEEPS TUESDAY DRY BY WEDNESDAY AN UNSEASONABLY STRONG HUDSON BAY LOW PUSHES SOUTH INTO ONTARIO. THIS IS TURN CAUSE THE WESTERN RIDGE TO RETROGRADE. WE THEN FALL UNDER THE INFLUENCE OF THE HUDSON BAY LOW AND WE ENTER A PERIOD OF AFTERNOON AND EVENING THUNDERSHOWERS AS SHORT WAVES ORBIT THE UPPER LOW. THE RIDGE AND DRY WEATHER REASSERT THEMSELVES ON FRIDAY. AVIATION... OUR WEATHER WILL CONTINUE TO BE AFFECTED BY THE STRONG UPPER LOW AS IT PUSHES TO THE WESTERN GREAT LAKES BY EVENING. COLD AIR ALOFT...CYCLONIC FLOW AND UNIDIRECTIONAL WINDS ALOFT WILL PRODUCE BROKEN CLOUD DECKS BETWEEN 030 AND 060...WIDELY SCATTERED SHOWERS AND NORTHWEST SURFACE WINDS GUSTING TO 35 MPH. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 9 AM CDT /8 AM MDT/ THIS MORNING TO 4 PM CDT /3 PM MDT/ THIS AFTERNOON FOR NDZ003>005-011>013-019>022-034-035- 042-045-046. WIND ADVISORY FROM 9 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR NDZ023-025-036-037-047-048-050-051. && TSW/RL
Hazardous weather outlook, Jun 27, 4:19 AM CDT, 24 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 419 AM CDT FRI JUN 27 2008 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-280930- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 419 AM CDT FRI JUN 27 2008 /319 AM MDT FRI JUN 27 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS CAN BE EXPECTED THIS MORNING AS AN UPPER LEVEL SHORT WAVE MOVES THROUGH THE AREA. LOCAL RADARS SHOW SHOWERS AND THUNDERSTORMS MOVING ACROSS THE STATE THIS MORNING IN RESPONSE TO THE SHORT WAVE. THERE WILL CONTINUE TO BE A CHANCE OF THUNDERSTORMS IN THE AFTERNOON...DUE TO AFTERNOON HEATING INCREASING THE POTENTIAL INSTABILITY AS AN UPPER LEVEL LOW APPROACHES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ON SATURDAY AS AN UPPER LEVEL LOW MOVES ACROSS THE STATE DUE TO AFTERNOON HEATING INCREASING THE POTENTIAL INSTABILITY ACROSS THE FORECAST AREA. THERE IS ALSO A CHANCE OF THUNDERSTORMS NEXT WEDNESDAY AND THURSDAY AS A SHORT WAVE MOVES SLOWLY ACROSS THE NORTHERN PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in North Dakota, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.